MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY TIBIAL TRAY SIZE 5 TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY TIBIAL TRAY SIZE 5 TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 33650005
Medical Device Problem Codes Osseointegration Problem (3003); Migration (4003)
Health Effect - Clinical Codes Osteolysis (2377); Inadequate Osseointegration (2646)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had an total ankle replacement about 1 year ago and seems to be experiencing non-integration of his tibial compartment.He has noticed sinking in the posterior part of the tibia, as well as in the anterior part.
 
Additional Manufacturer Narrative
Device will not be returned as it remains implanted in the patient.If additional information becomes available, it will be provided on a supplemental report.H3 other text : device remains implanted in patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed since x-ray images were provided and shows loosening of the tibial component.Upon further investigation of the x-ray images by healthcare professionals the following was observed: "there are three pairs of x-ray available for examination.The first x-ray show the pre-implant situation with a clear advanced arthrosis of the upper ankle joint.There is also an arthrosis of the lower ankle joint visible, and the arthrosis visible preoperatively regarding the talonavicular joint shows a remarkable progress in the consecutive x-ray after 1.5 years.The next image shows the situation after the implantation of the tar after three months.There is no loosening or migration visible neither in the tibia, nor in the talus.The pe looks fine.After 1.5 years the tibial component shows clear radiolucence posterior and lateral, there is a bit of radiolucence anteriorly.Therefore loosening can be confirmed.There is no clear evidence for loosening of the pe or the talar component." based on investigation, the root cause was attributed to a patient related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instructions for use were reviewed and states: "dislocation and subluxation of prosthetic components can result from improper positioning and/ or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Prosthetic components can loosen or migrate due to trauma or loss of fixation." no indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
INFINITY TIBIAL TRAY SIZE 5 TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17415508
Report Number3010667733-2023-00420
Device Sequence Number7135462
Product Code HSN
UDI-Device Identifier00840420122520
UDI-Public00840420122520
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number33650005
Device Lot Number1698667
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown